If so, how many mg.s and what other details. Did u have to receive medical help, etc... I have problems with ED maybe using the right dosage might be productive?
"Prolonged, inappropriate, or painful erections" is listed as a SEVERE side effect to trazadone in which you should contact your doctor right away.
It is not a very good treatment for ED. the dosage that I was on was to help me sleep and made me groggy all the next day. While there were occasional erections, you were too tired or out of it to make use of it.
I took nothing worse before then this one. My doctor was thinking that this might help me have some good sleep - since I do have problems fall a sleep and stay a sleep. Although I kept asking for regular sedation product that I know help for sleeping problems she kept prescribing anti-depressants that only made me depressed. I took this one night - I spend 4 hours in bed trying to fall a sleep, I got anxiety out of that, and I started to cry... I was crying until 1:30 am ... I have to wake up at 5 am. I couldn't wake up. I was disoriented, couldn't walk strait line, couldn't go to work, because I couldn't drive, my mouth was so dry and it impaired my thinking. I am someone who does want to be in control. I just wanted something to have a good night sleep and they kept treating me with all these anti-depressants that made me depressed.
And btw, I took only half of the 100mg tablet. So, you can try.It might work for you, but I know that I wouldn't recommend this one to anyone who wants to take this for sleeping problems.
The result was remarkable for me at 75mg (my doctor prescribed 100mg tabs and told me to either cut them in half, or increase the dose to 75 or 100 if needed for sleep - which is what this drug is now usually prescribed for. I can't imagine taking the dose which was prescribed for depression - I'd be in a coma for days if I took that much). I woke up with an erection about as hard as when I was 15, and as I slowly regained consciousness was vaguely aware that I'd had erections off an on much of the night. The PROBLEM with trazodone is that because it makes you sleepy, so you really don't enjoy these erections. Upon waking, I groped myself because at first I thought I must be dreaming, but I wasn't. However, the very relaxed, sleepy side effects of the drugs made it impossible to, um, go any further.
After several minutes of verifying the reality of my boner, I became fully awake, by which point the otherwise pleasant side effect was gone. However, it did reassure me that my aged plumbing worked. It is thought that trazodone's alpha1-adrenergic antagonism may be related to the production of erections (and rarely, priapism). Yohimbine, which also induces erections (but can have unpleasant side effects at the dose required for this) is an alpha2-antagonist. I will say that I sleep better on trazodone, even at 25mg, and wake without the anxiety I used to have in the morning. But 25mg doesn't make for those super boners.
I had this problem with trazodone cut a long story short the blood that went into my penis died off resulting in my penis basically dying and I had to get a semi rigid penile implant in.
I was prescribed trazodone(not sure of mg) for sleep aid. The first night I had an erection that lasted more than 8 hours. It was not the same type of erection you get from arousal. It was painful and very unpleasant. I took it again a few nights later to make sure it was the trazodone that was causing it. I had the same reaction and never took it again. I now take mirtazapine for sleep aid and it works great with no side effects.
Yes i was hospitalized for an erection that lasted 4 days trying to find a lawyer any suggestions now u can't get an erection
I didn't realize until today that trazodone could cause this!!!
VERY rarely, trazodone can cause either a priapism OR erectile dysfunction... which is what the original question referred to:
Frequency not reported: Delayed urine flow, impotence, increased urinary frequency, micturition disorders, priapism, retrograde ejaculation"
I’m taking Travis one to help me sleep. Currently I am taking 150mg and it puts me to sleep within 30 minutes. Sometimes when I wake up to pee I have a semi hard on or just slight hard on. Nothing uncomfortable. My partner does notice it though. But most of the time I am too sleepy to enjoy it. I’m actually prescribed 300mg but I just take 150mg because it does the trick. Will this cause me to have ED in the future? I’m 30 years old and have been taking trazodone for 8 years now. I don’t have a big problem getting an erection at the moment but wonder if I will develops erectile dis function later on with continued use of this medication. Anyone know?
I’ve taken trazodone twice before. I took 1/2 of 50mg and it got an erection for over 9 hours. I had to get emergency surgery and almost lost my penis because of it. Then years later I tried 1/4 of 50mg and the same thing happened just not as worse as the first time. Since then I’ll never try it again. Apparently it’s a very rare side effect but it does happen.
Yes. I had taken this drug as a teenager for some depression related sleep issues. I'm dealing with the same thing again as an adult, so I talked to my doctor about it.
When I mentioned I had been on it once before due to the same issue, she prescribed me 50-100 mg of Trazodone at night, along with 150 mg of Wellbutrin XL during the day, tapering up to 300 mg after 7 days.
Imagine my surprise when after taking it (100 mg) within 30-60 minutes I had an erection unassociated with any arousal or stimulation. It wasn't painful, but I was well aware of the possible (though rare) risk of Priapism. Sure enough, it resolved normally on its own after a typical period of time (less than an hour). An ejaculation (again, as with any normal erection) also quickly resolved it. I tried a 50 mg dose.
It had the same unintended effect and I didn't seem to sleep as quickly or as long.
After consulting with my doctor, her immediate concern was (as expected) the possibility of Priapism, which can lead to impotency if not treated immediately. When I explained the circumstances, she seemed a bit less concerned about that possibility, but still wanted to consult with a urologist. The urologist confirmed that Trazodone can in fact cause normal erections that do not lead to Priapism.
Interestingly enough, I had taken Viagra at one point due to stress and anxiety related ED. This had a similar effect.
That said, I wouldn't recommend Trazodone to treat ED, mainly because by the time that effect would occur, you're often too drowsy to do much about it.
Hope that helps.
PS: If you DO have an erection that is painful or lasts more than a couple of
hours, get to the ER IMMEDIATELY. It's nothing to mess around with and can have serious consequences!
I was recently prescribed Trazodone 100mg which I would take before bed. After approx. 1 month of taking it, I woke up 1 morning with an erection like I was 16 years old. The problem is it never went down and started becoming extremely painful. After 4 hours, I decided to go to the ER for treatment. The Dr. said I was lucky to have gotten there when I did. He immediately numbed my penis with shots of lidocaine. Which offered immediate relief!! I was in extreme pain by than. Once the lidocaine had taken full affect, the Dr. than placed a needle and drain tube into my penis and drained the blood. Thankfully, I started losing some of my erection. He than injected some type of medication that constricts blood flow. This finally did the trick and returned my penis to normal. The Dr. Diagnosed it as Priapism and just a random issue.
So I continued to take the Trazodone not knowing it was the cause. Well 4 days later it happened again! I went through the same exact routine all over. Thos time I told the Dr. about the Trazodone. Which he smirked and uttered "you mean TrazoBone" I immediately stopped taking Trazodone after that and have had no problems since. No ED symptoms either. Everything seems to be working just fine. Thank God
I was prescribed 50 mg trazodone to replace lorazepam which my doctor will no longer prescribe (thanks DEA and FDA for scaring doctors). With anything new I always start with half a dose. I'm an old guy and had plenty of nocturnal erection action. I once tried 3/4 pill (x 50 = 37.5 mg) and had a scary long lasting erection but not to the point of priapism. Had I taken the full pill (50 mg) I might well have been in trouble. Any man taking a 100 mg pill is really asking for trouble, IMHO. I know that the remedy for trimix induced priapism is 4 sudafed pills. Maybe have these on hand when taking trazodone? Not a doctor, just thinking out loud. Careful with the trazodone.
Yes I have. I am 59 and prior to using trazodone for sleep problems + anxiety, I had very healthy erections but very weak sleeping erections. In the last 3 nights, I have taken 50mg of trazodone and a glass of wine. All three nights, I awoke in the middle of the night with a very rigid erection. In none of the cases was an erotic dream involved. The erections did not subside until I got up and went into the bathroom for a pee.
Unlike the typical priapism that I've read about, the glans of my penis was as turgid (hard) as the rest of my penis. There was no pain in the penis and the erection was not at all painful. The erection was visually normal and felt normal to me. There was no pain during the erection and it subsided after I emptied my bladder. Until it subsided, it remained fully rigid. I did not use the erection in sexual activity so I can't say that an orgasm would have caused it to subside.
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.